NursGuru

    Pharmocology (antimicrobial Recall) University Of Texas Arlington Proctored Exam

    Tutor Mode

    0m 00s
    Question: 1 of 24Pharmocology (Antimicrobial Recall) University Of Texas Arlington Proctored Exam
    A patient is taking Levofloxacin to treat sinusitis. The patient calls the nurse practitioner to report pain just above the heel of the right foot. The nurse practitioner should:
    Explanation
    A. Changing to ofloxacin is incorrect. Ofloxacin is also a fluoroquinolone, and this class of medications is associated with an increased risk of tendonitis and tendon rupture. Switching to another drug in the same class would not eliminate the risk and could worsen the condition. B. Changing to ciprofloxacin is incorrect. Ciprofloxacin is another fluoroquinolone and carries the same boxed warning for tendon injury. Substituting one fluoroquinolone for another does not address the underlying adverse effect. C. Discontinuing the levofloxacin is correct. Pain above the heel suggests possible Achilles tendonitis, a serious adverse effect associated with fluoroquinolones. The medication should be stopped immediately to prevent progression to tendon rupture, and an alternative antibiotic should be considered. D. Reassuring the patient that this is a common side effect is incorrect. Tendon pain is not a benign or expected side effect—it is a warning sign of a potentially serious complication requiring prompt intervention.
    Submit to Reveal Answer